Kruskal-Katona type theorems for clique complexes arising from chordal and strongly chordal graphs

Abstract

A forest is the clique complex of a strongly chordal graph and a quasi-forest is the clique complex of a chordal graph. Kruskal-Katona type theorems for forests, quasi-forests, pure forests and pure quasi-forests will be presented.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    W. Bruns and J. Herzog: Cohen-Macaulay rings, Revised Edition, Cambridge University Press, 1996.

  2. [2]

    A. Björner: The unimodality conjecture for convex polytopes, Bull. Amer. Math. Soc. 4 (1981), 187–188.

    MATH  Article  MathSciNet  Google Scholar 

  3. [3]

    R. Charney and M. Davis: The Euler characteristic of a nonpositively curved, piecewise Euclidean manifold; Pacific J. Math. 171 (1995), 117–137.

    MATH  MathSciNet  Google Scholar 

  4. [4]

    J. Eckhoff: Über kombinatorisch-geometrische Eigenschaften von Komplexen und Familien konvexer Mengen, J. Reine Angew. Math. 313 (1980), 171–188.

    MATH  MathSciNet  Google Scholar 

  5. [5]

    S. Faridi: Cohen-Macaulay properties of square-free monomial ideals, J. Combin. Theory, Ser. A 109 (2005), 299–329.

    MATH  Article  MathSciNet  Google Scholar 

  6. [6]

    D. Ferrarello and R. Fröberg: The Hilbert series of the clique complex, Graphs Combin. 21 (2005), 401–405.

    MATH  Article  MathSciNet  Google Scholar 

  7. [7]

    A. Frohmader: Face vectors of flag complexes, arXiv:math/0605673, preprint.

  8. [8]

    S. R. Gal: Real root conjecture fails for five-and higher-dimensional spheres, Discrete Comput. Geom. 34 (2005), 269–284.

    MATH  Article  MathSciNet  Google Scholar 

  9. [9]

    J. Herzog, T. Hibi and X. Zheng: Dirac’s theorem on chordal graphs and Alexander duality, European J. Combin. 25 (2004), 949–960.

    MATH  Article  MathSciNet  Google Scholar 

  10. [10]

    T. Hibi: What can be said about pure O-sequences?, J. Combin. Theory, Ser. A 50 (1989), 319–322.

    MATH  Article  MathSciNet  Google Scholar 

  11. [11]

    T. Hibi: Algebraic Combinatorics on Convex Polytopes, Carslaw Publications, Glebe, N.S.W., Australia, 1992.

    Google Scholar 

  12. [12]

    G. Kalai: Characterization of f-vectors of families of convex sets in ℝd, Part I: Necessity of Eckhoff’s conditions; Israel J. Math. 48 (1984), 175–195.

    MATH  Article  MathSciNet  Google Scholar 

  13. [13]

    G. Kalai: Characterization of f-vectors of families of convex sets in ℝd, Part II: Sufficiency of Eckhoff’s conditions; J. Combin. Theory, Ser. A 41 (1986), 167–188.

    MATH  Article  MathSciNet  Google Scholar 

  14. [14]

    T. A. McKee and F. R. McMorris: Topics in Intersection Graph Theory, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA, 1999.

    Google Scholar 

  15. [15]

    P. Renteln: The Hilbert series of the face ring of a flag complex, Graphs Combin. 18 (2002), 605–619.

    MATH  Article  MathSciNet  Google Scholar 

  16. [16]

    R. Stanley: Combinatorics and Commutative Algebra, Second Edition, Birkhäuser, 1995.

  17. [17]

    X. Zheng: Resolutions of Facet Ideals, Comm. Algebra 32 (2004), 2301–2324.

    MATH  Article  MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Jürgen Herzog.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Herzog, J., Murai, S., Zheng, X. et al. Kruskal-Katona type theorems for clique complexes arising from chordal and strongly chordal graphs. Combinatorica 28, 315–323 (2008). https://doi.org/10.1007/s00493-008-2319-8

Download citation

Mathematics Subject Classification (2000)

  • 05D05
  • 05C69